Missouri, 2014Hail and Damaging Winds in Missouri, July 7 to 8, 2014
July 7 to 8, 2014 · NWS LSX · 29 events in 20 counties and zones
A frontal boundary moved through the region, triggering showers and thunderstorms. There were numerous reports of damaging winds and large hail with these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary moved through the region, triggering showers and thunderstorms. There were numerous reports of damaging winds and large hail with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 7, 5:21 PM CST, 24 minutes earlier.
Area forecast discussion, Jul 7, 5:21 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT Mon Jul 7 2014
.UPDATE:
Issued at 617 PM CDT Mon Jul 7 2014
Scattered thunderstorms are developing across the St. Louis Metro
as hot and unstable airmass interacts with remnant outflow
boundary stretching from northwest St. Charles County to south St.
Louis City. These storms could produce large hail or locally
damaging winds. The greater threat of severe weather remains with
the expected line of storms later this evening and overnight from
the northwest.
CVKING
&&
.SHORT TERM: (Through Late Tonight)
Issued at 341 PM CDT Mon Jul 7 2014
(Tonight)
Main concern continues to be the potential for severe weather late
tonight...specifically damaging winds. Not much change from
previous thinking that thunderstorms will initiate late this
afternoon and early this evening over Nebraska and Kansas along a
surface front as a shortwave trough approaches the area from the
northwest. These storms will increase in intensity and congeal into
an MCS as they move southeast along the front into Missouri during
the late evening and overnight hours. Strong low level moisture
convergence along the front along with forcing with the shortwave
will support the MCS. Decent values MUCAPE and low level and deep
layer shear values will allow the MCS to stay severe into central
and eastern Missouri and adjacent sections of Illinois into the
overnight hours. In addition, precipitable water still suggest that
the MCS will produce very heavy rainfall rates. However given
progressive nature of MCS and high flash flood guidance numbers will
just mention locally heavy rainfall in the HWO at this time.
Britt
.LONG TERM: (Tuesday through Next Monday)
Issued at 341 PM CDT Mon Jul 7 2014
(Tuesday through Thursday)
On Tuesday, the front will be moving south and out of the CWA about
the time that thunderstorms will be initiating during the early-mid
afternoon hours. There is still some potential that one or two of
these storms could become severe before they move out of the CWA
during the late afternoon hours.
The front will then move well south of the area Wednesday into
Thursday as the flow becomes northwesterly aloft. The area will lie
under mainly subsidence during this period, so have kept these two
days dry. 850 mb temperatures will be between 12-18C promising
below normal temperatures.
(Friday through next Monday)
Warm front is still on track to move through the area on Friday and
Saturday causing temperatures to climb back closer to normal. The
front will keep scattered thunderstorms in the forecast. 850 mb
temperatures of 18-20C call for temperatures at or just above
normal. ECMWF sets up northwesterly flow over the area quicker than
the GFS on Saturday and Sunday, so consequently it is trying to
bring a cold front through the CWA faster. This solution is faster
than in previous runs, so went with the slower idea with a cold
front entering the northern part of the CWA on Sunday morning and
move it south across the area through Monday. Will continue the
chance of thunderstorms into early next week.
Britt
&&
.AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1235 PM CDT Mon Jul 7 2014
Focus will be TSRA this afternoon and tonight. A surface fnt
remains across the region. TSRA are expected to develop along and
just S of this fnt with SUS/CPS most likely to be impacted by
storms. Large TSRA complex still expected to develop across NEB/KS
region late this afternoon into the evening. This MCS is expected
to track SE impacting all terminals late this evening into the
early morning hours Tues. This MCS will be capable of producing
severe wind gusts in excess of 60 kts. TSRA shud diminish by
sunrise Tues with VFR conditions expected thru the morning.
Specifics for KSTL: Chances for TSRA continue thru this afternoon.
Still expect a large MCS to move thru the area during the early
morning hours Tues. Severe wind gusts in excess of 60 kts will be
possible with this MCS. TSRA shud diminish by sunrise leaving the
remainder of the TAF period as VFR.
Tilly
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 7, 2:59 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT MON JUL 7 2014
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
359 PM CDT MON JUL 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. A FEW OF THESE
STORMS WILL BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH. LARGE
HAIL...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL ARE ALSO
POSSIBLE.
MAJOR RIVER FLOODING WILL BE TAKING PLACE AT SEVERAL LOCATIONS ON
THE MISSISSIPPI RIVER NORTH OF GRAFTON. PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AND TUESDAY
EVENING. SEVERE STORMS ARE POSSIBLE ACROSS SOUTHEAST MISSOURI.
THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY NIGHT AND
CONTINUE THROUGH SUNDAY.
MAJOR RIVER FLOODING WILL EXPAND TO MANY LOCATIONS ON THE
MISSISSIPPI RIVER NORTH OF GRAFTON FOR MUCH OF THE WEEK. MAJOR
FLOODING IS ALSO FORECAST ALONG ON THE CUIVRE RIVER AT OLD MONROE
AND ALONG THE ILLINOIS RIVER AT HARDIN. PLEASE SEE THE
APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE.
BRITT
In the hours before
Local storm report, Jul 7, 2:26 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL SELMAVILLE 38.61N 89.00W
07/07/2014 E1.00 INCH MARION IL TRAINED SPOTTER
&&
DYELocal storm report, Jul 7, 2:33 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND GST KELL 38.49N 88.90W
07/07/2014 E45 MPH MARION IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jul 7, 2:53 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG CENTRALIA 38.52N 89.13W
07/07/2014 MARION IL BROADCAST MEDIA
TREE DOWN ON POWER LINE AS WELL AS NUMEROUS LARGE TREE
LIMBS DOWN.
&&
GOSSELINLocal storm report, Jul 7, 3:53 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN EDWARDSVILLE 38.80N 89.97W
07/07/2014 M2.43 INCH MADISON IL TRAINED SPOTTER
THE RAIN WAS MEASURED JUST EAST OF EDWARDSVILLE
ILLINOIS.
&&
DYESpecial weather statement, Jul 7, 5:33 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT MON JUL 7 2014
ILZ098-MOZ052-061-080015-
CALHOUN IL-LINCOLN MO-ST. CHARLES MO-
633 PM CDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES...
SOUTHEASTERN LINCOLN AND SOUTHERN CALHOUN COUNTIES UNTIL 715 PM
CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF WENTZVILLE...MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. PAUL...
ST. CHARLES...
THIS STORM WILL ALSO IMPACT...
INTERSTATE 70 IN MISSOURI FROM EXIT 222 TO EXIT 228.
CVKING
Special weather statement, Jul 7, 5:34 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT MON JUL 7 2014
MOZ063-064-080015-
ST. LOUIS MO-ST. LOUIS CITY MO-
634 PM CDT MON JUL 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. LOUIS CITY AND
SOUTHERN ST. LOUIS COUNTIES UNTIL 715 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VALLEY PARK...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FENTON...
KIRKWOOD...
SUNSET HILLS...
OAKLAND...
CRESTWOOD...
GLENDALE...
WEBSTER GROVES...
LAKESHIRE...
AFFTON...
SHREWSBURY...
THIS STORM WILL AFFECT CASTLEWOOD STATE PARK.
THIS STORM WILL ALSO IMPACT...
INTERSTATE 44 FROM EXIT 269 TO EXIT 277.
CVKING
Hail, St. Louis
- When
- July 7, 5:45 PM CST to 6:00 PM CST
- Where
- St. Louis County, 0.89 mi WSW of Fenton to 0.71 mi N of Gravois
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.514, -90.445
There were numerous reports of large hail across southern St. Louis County. The largest hailstones were two inches in diameter which was reported in Affton. There were reports of quarter to golfball sized hail in Shrewsbury and Lemay.
Hail, St. Louis (C)
- When
- July 7, 5:58 PM CST to 6:05 PM CST
- Where
- St. Louis (C) County, 2.34 mi NW of Carondelet to 3.46 mi NE of Carondelet
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.577, -90.306
There were numerous reports of large hail across the southern portions of the City of St. Louis.
Hail, St. Louis
- When
- July 7, 6:20 PM CST to 6:27 PM CST
- Where
- St. Louis County, 1.67 mi N of Mattese to 0.59 mi SE of Oakville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.504, -90.351
Within 20 minutes of the first storm a second severe thunderstorm moved through far southern portions of St. Louis County. There were numerous reports of quart to golfball sized hail. Some of the towns affected were Mehlville and Oakville.
Hail, Jefferson
- When
- July 7, 7:11 PM CST to 7:13 PM CST
- Where
- Jefferson County, House Spgs to 4 mi NW of Imperial
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -90.570
A swath of large hail fell between House Springs and just northwest of Imperial.
Hail, Jefferson
- When
- July 7, 7:20 PM CST to 7:30 PM CST
- Where
- Jefferson County, 2 mi SSW of Byrnesville to 0.23 mi S of Cedar Hill Lake
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.376, -90.650
Large hail fell over the Cedar Hill area.
Thunderstorm Wind, Knox
- When
- July 7, 9:15 PM CST to 9:30 PM CST
- Where
- Knox County, 2.38 mi SSE of Novelty to 0.77 mi NNW of Newark
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.990, -92.177
Thunderstorm winds blew down numerous large tree limbs and power lines across far southern Knox County.
Thunderstorm Wind, Shelby
- When
- July 7, 9:20 PM CST to 9:30 PM CST
- Where
- Shelby County, 4.81 mi NE of Epworth to 0.6 mi NE of Shelbyville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.951, -92.038
Thunderstorm winds blew down numerous large tree limbs between Bethel and Shelbyville. Also, a large tree was blown across a gravel road 3 miles southwest of Bethel. Some shingles were blown off of a house 5 miles north of Bethel.
Thunderstorm Wind, Lewis
- When
- July 7, 9:46 PM CST to 9:50 PM CST
- Where
- Lewis County, La Belle to 0.71 mi ESE of La Belle
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.120, -91.920
Thunderstorm winds blew down several large tree limbs and power lines in La Belle.
Thunderstorm Wind, Boone
- When
- July 7, 10:20 PM CST to 10:35 PM CST
- Where
- Boone County, Columbia to 1.76 mi SSE of Englewood
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.950, -92.330
A line of severe thunderstorms moved through Columbia and tracked southeast through rest of county. A 67 mph wind gust was measured at University of Missouri Jefferson Farm and Gardens just southeast of town on East New Haven Road. Also, the ASOS at Columbia Regional Airport measured a 58 mph wind gust. Numerous trees, power lines and tree limbs were blown down, especially on the southern sections of Columbia. A couple of the fallen trees blocked roads in the area.
Thunderstorm Wind, Ralls
- When
- July 7, 10:30 PM CST to 10:35 PM CST
- Where
- Ralls County, 4.02 mi NNW of Flinthill to 4.08 mi W of Ilasco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.671, -91.416
Thunderstorm winds blew down several large tree limbs as well as a stop sign at the intersection of U.S. Highway 61 and Highway HH.
Thunderstorm Wind, Marion
- When
- July 7, 10:35 PM CST to 10:45 PM CST
- Where
- Marion County, 1.66 mi SW of Hannibal to 1.51 mi ENE of Hannibal
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.686, -91.405
Thunderstorm winds blew in several windows on businesses downtown as well as blowing down a traffic light.
Thunderstorm Wind, Audrain
- When
- July 7, 10:35 PM CST to 10:40 PM CST
- Where
- Audrain County, 0.78 mi SSW of Mexico to 1.26 mi SW of Francis
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.170, -91.907
Thunderstorm winds blew down several large trees, numerous tree limbs and power lines around town. Seven power poles along U.S. Highway 54 were blown over knocking power out to several businesses in the area. One tree limb fell onto an unoccupied car causing minor damage and another limb fell onto a house causing minor roof and siding damage. Some of the fallen limbs and power lines briefly blocked roadways. No injuries were reported with this storm.
Thunderstorm Wind, Callaway
- When
- July 7, 10:40 PM CST to 11:00 PM CST
- Where
- Callaway County, 1.97 mi NNW of Boydsville to 1.78 mi WNW of Toledo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.847, -92.133
As a line of thunderstorms moved across Callaway County, thunderstorm winds blew down numerous tree limbs and power lines across the county.
Thunderstorm Wind, Cole
- When
- July 7, 10:45 PM CST to 11:00 PM CST
- Where
- Cole County, 1.93 mi ENE of Scruggs to 1.06 mi SSE of Wardsville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.581, -92.247
Thunderstorm winds blew several large trees and numerous large tree limbs and power lines across northern Cole County. In Wardsville, two thirds of the gymnasium roof was damaged at Blair Oaks High School.
Thunderstorm Wind, Montgomery
- When
- July 7, 10:57 PM CST to 11:07 PM CST
- Where
- Montgomery County, 0.95 mi NW of Montgomery City to 2.62 mi SW of Bellflower
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.979, -91.514
Thunderstorm winds blew down several large trees, numerous tree limbs and power lines. One tree was blown down across Highway 161 near intersection with Highway V.
Thunderstorm Wind, Audrain
- When
- July 7, 10:58 PM CST to 11:00 PM CST
- Where
- Audrain County, 1.06 mi SSW of Vandalia to 1.51 mi WNW of Vandalia Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.305, -91.505
Thunderstorm winds blew down numerous trees, tree limbs and power lines. Also, a shed was destroyed in town. One building in town sustained moderate roof damage.
Thunderstorm Wind, Ralls
- When
- July 7, 10:58 PM CST to 11:08 PM CST
- Where
- Ralls County, 0.61 mi N of Center to 0.38 mi NE of New London
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.509, -91.529
Thunderstorm winds blew down numerous power lines between Center and New London.
Thunderstorm Wind, Osage
- When
- July 7, 11:05 PM CST
- Where
- Osage County, 0.78 mi W of Bonnots Mill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.578, -91.964
Thunderstorm winds blew down a tree blocking Route A in Bonnots Mill. Also, a tree was blown over onto a house in town causing moderate damage.
Thunderstorm Wind, Pike
- When
- July 7, 11:18 PM CST to 11:24 PM CST
- Where
- Pike County, 1.92 mi WSW of Farmer to Bowling Green
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.238, -91.352
Thunderstorm winds blew down several trees along Route Y southwest of Bowling Green. Also, several trees were blown down around Bowling Green.
Thunderstorm Wind, Osage
- When
- July 7, 11:20 PM CST
- Where
- Osage County, 0.52 mi SSE of Meta
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.313, -92.167
Thunderstorm winds blew down several power lines in Meta.
Thunderstorm Wind, Gasconade
- When
- July 7, 11:20 PM CST
- Where
- Gasconade County, 2.99 mi SE of Gasconade
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.639, -91.511
Thunderstorm winds blew over a large tree onto Highway J just southwest of intersection with Highway 100.
Thunderstorm Wind, Warren
- When
- July 7, 11:24 PM CST to 11:25 PM CST
- Where
- Warren County, 0.57 mi W of New Truxton to Warrenton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.981, -91.241
Thunderstorm winds blew over a large tree onto Highway A near intersection with Pin Oak Church Road.
Thunderstorm Wind, Osage
- When
- July 7, 11:25 PM CST
- Where
- Osage County, 0.52 mi NW of Linn to 0.75 mi ESE of Linn
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.486, -91.856
Thunderstorm winds blew over several mail boxes in Linn.
Thunderstorm Wind, Franklin
- When
- July 7, 11:30 PM CST
- Where
- Franklin County, 1.99 mi S of Gerald
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.371, -91.319
Thunderstorm Wind, Lincoln
- When
- July 7, 11:40 PM CST to 11:42 PM CST
- Where
- Lincoln County, Troy to 3.26 mi SW of Moscow Mills
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.980, -90.980
Thunderstorm winds blew down a large tree onto a house in Troy causing moderate damage. Several trees were blown down about two miles southwest of Moscow Mills on Highway U. A couple of fences were destroyed in this area as well.
Thunderstorm Wind, Warren
- When
- July 7, 11:44 PM CST
- Where
- Warren County, 0.64 mi S of Dutzow
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.591, -90.999
Thunderstorm Wind, St. Charles
- When
- July 7, 11:45 PM CST to 11:53 PM CST
- Where
- St. Charles County, Wentzville to 1.43 mi SE of Gilmore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.820, -90.850
Thunderstorm winds blew down numerous trees and tree limbs in Wentzville and Lake St. Louis.
Thunderstorm Wind, Lincoln
- When
- July 7, 11:55 PM CST
- Where
- Lincoln County, 0.54 mi SSE of Elsberry to 1.08 mi E of Elsberry
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.163, -90.797
Thunderstorm winds blew down numerous trees in Elsberry. One large tree fell onto two unoccupied vehicles and a house.
Thunderstorm Wind, St. Louis
- When
- July 8, 12:05 AM CST to 12:17 AM CST
- Where
- St. Louis County, 1.38 mi SSW of Chesterfield to 0.82 mi ESE of Olivette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.653, -90.582
Thunderstorm winds blew down numerous large tree limbs in Chesterfield and Olivette.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, July 7, 2014$12 million · 1.75 in hail · 18 events
- Flood and Hail in Massachusetts, July 7, 2014$433,000 · 1.25 in hail · 34 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 20141 injured · $112,000 · 52 kt wind · 30 events
- Flash Flooding and Damaging Winds in Arizona, July 7, 20143 injured · $48,000 · 52 kt wind · 7 events
- Tornado and Flooding in Kentucky, July 7, 2014$170,000 · EF0 · 4 events
- Damaging Winds in Iowa, July 7, 2014$175,000 · 64 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 7, 20141 injured · $45,000 · 1.75 in hail · 16 events
- Damaging Winds in New York, July 7, 2014$95,000 · 50 kt wind · 8 events
- Damaging Winds in Kentucky, July 7, 2014$80,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 7, 2014$75,000 · 1 in hail · 4 events
- Damaging Winds in Kentucky, July 7, 2014$72,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Kansas, July 7, 20141.75 in hail · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539679, 539681, 539682, 539692, 539687, 539695, 539694, 539696, 539697, 539699, 539702, 539707, 539708, 539709, 540244, 540245, 540246, 540249, 540254, 540251, 540255, 540256, 540252, 540257, 540259, 540261, 540262, 540260, 540263.